Florida, 2010Hail and Damaging Wind in Florida, June 15, 2010
June 15, 2010 · NWS MLB · 3 events in 2 counties and zones
Scattered thunderstorms developed across east central Florida as numerous small-scale boundaries interacted within a very hot and unstable atmosphere. As two isolated storms merged along the St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across east central Florida as numerous small-scale boundaries interacted within a very hot and unstable atmosphere. As two isolated storms merged along the St. Johns River along the border of Seminole and Volusia Counties, a downburst likely produced winds which knocked over numerous trees. Also, as boundaries collided over central Orange County, a north to south line of strong storms developed and produced nickel sized hail. Lightning destroyed a large estate size home in Longwood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 15, 9:35 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 15, 9:35 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 AM EDT TUE JUN 15 2010
.DISCUSSION...
STABLE WX PATTERN CONTINUES OVER THE GOMEX/SW ATLC REGION DUE TO A
LARGE DLM RIDGE BLANKETING THE REGION. THERMAL PROFILE REFLECTS
THIS WITH H70 TEMPS IN THE 9-11C RANGE ACRS THE CENTRAL PENINSULA...
H50 TEMPS AROUND -6C. WEAK STEERING FLOW AS WELL WITH H85-H50 MEAN
WINDS AOB 5KTS AREAWIDE.
SUPPRESSING EFFECTS OF PRES/THERMAL RIDGE ALOFT WILL FORCE DIURNAL
CONVECTION TO DEPEND ON MESOSCALE BOUNDARY COLLISIONS...MAINLY LATE
IN THE DAY AS THE EAST AND WEST COAST SEABREEZES COLLIDE. MESO
MODELS CONTINUE TO INDICATE THE MAIN BOUNDARY COLLISION BETWEEN
STARTING LATE AFTN AND CONTG THRU SUNSET. WEAK STEERING FLOW WILL
LIMIT TOTAL STORM COVERAGE...WESTERN INTERIOR SECTIONS OF EC FL WILL
HAVE HIGHEST POPS AT 30 PERCENT...ISOLATED ELSEWHERE. LOW POPS
LINGER INTO THE EVENING OVER INTERIOR SECTIONS.
MAX TEMPS IN THE M/U90S COMBINED WITH SFC DEWPOINTS IN L/M 70S WILL
GENERATE HEAT INDEX READINGS IN THE 101-108F RANGE THIS AFTN.
&&
.AVIATION...VFR THROUGH 15/20Z. SCT MVFR SHRAS/ISOLD IFR TSRAS BTWN
15/20Z-16/02Z INTERIOR SITES.
&&
.MARINE...HIGH PRES ACRS THE GOMEX/SW ATLC REGION WILL MAINTAIN A
LIGHT TO GENTLE S/WRLY BREEZE ACRS THE LCL ATLC...SEAS AOB 2FT. NO
SIG CHANGES.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR JUNE 15 AND 16:
JUNE 15 JUNE 16
DAYTONA BEACH......99(1998)....101(1998)
ORLANDO............97(1998).....98(1998)
SANFORD............96(1998).....97(1964)
LEESBURG...........97(2001).....96(2001)
MELBOURNE.........100(1998).....98(1998)
VERO BEACH.........99(1998).....96(1949)
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....LASCODYHazardous weather outlook, Jun 15, 3:50 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
450 AM EDT TUE JUN 15 2010
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
450 AM EDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
HIGH PRESSURE ALOFT WILL ACT TO LIMIT THUNDERSTORM COVERAGE AGAIN
TODAY. STORMS WILL MAINLY BE POSSIBLE FROM THE EVENING COMMUTE
TIME THROUGH SUNSET AS SEA BREEZE BOUNDARIES FROM BOTH COASTS
COLLIDE OVER THE INTERIOR. MOVE INDOORS AT THE FIRST SIGN OF AN
APPROACHING STORM TO AVOID THE LIGHTNING DANGER.
...EXCESSIVE HEAT IMPACT...
HOT AND HUMID CONDITIONS ARE AGAIN EXPECTED TO PRODUCE HEAT INDEX
READINGS OF 101 TO 108 THIS AFTERNOON. IF YOU PLAN TO BE OUTSIDE...
TAKE FREQUENT BREAKS IN THE SHADE AND DRINK PLENTY OF WATER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HOT AND HUMID CONDITIONS WILL PERSIST WEDNESDAY BEFORE READINGS
TREND BACK CLOSER TO NORMAL DURING THE LATE WEEK.
A CHANCE OF AFTERNOON LIGHTNING STORMS CAN BE EXPECTED EACH DAY
WITH THE MAIN HAZARD DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
GLITTO
Event by event
1 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Seminole
- When
- June 15, 1:20 PM EST
- Where
- Seminole County, 1.86 mi NW of Osceola Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 28.820, -81.090
Two isolated thunderstorms merged over Geneva and likely produced severe, but localized downburst winds. A Division of Forestry official reported five oak trees toppled and uprooted adjacent to the St. Johns River in Geneva.
Hail, Orange
- When
- June 15, 2:45 PM EST
- Where
- Orange County, 1.03 mi W of Kingswood Manor
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 28.598, -81.417
A State Emergency Manager observed nickel size hail near the intersection of John Young Parkway and Orange Blossom Trail in Orlando during a strong thunderstorm.
Lightning, Seminole
- When
- June 15, 4:00 PM EST
- Where
- Seminole County, 2.97 mi NW of Forest City
- Property damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 28.702, -81.453
Lightning associated with a strong thunderstorm struck a large estate home in the Sweetwater Club subdivision of Longwood. The home became fully engulfed in flames and officials declared it a total loss.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
- Flash Flood and Hail in Tennessee, June 15, 2010$179,000 · 1.75 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225132, 225126, 227041.